Alert archive / West Virginia / Tornado Warnings in 2025

Tornado Warning 18, NWS Charleston, WV

April 4, 20255 counties in West Virginia

NWS Charleston, WV issued this tornado warning at Apr 4, 2025, 3:07 AM EDT for 5 counties in West Virginia. It was in force for 23 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2025, 3:07 AM EDT (07:07 UTC)
Expired
Apr 4, 2025, 3:30 AM EDT
In force
23 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Barbour County, WV, Harrison County, WV, Lewis County, WV, Randolph County, WV, Upshur County, WV

The radar

The Pittsburgh radar (KPBZ), 164 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 3:09 AM EDTTSTM WND DMG2 Nne Buckhannon, WVTree down onto Pringle Tree Park Road north of Buckhannon. Time estimated via radar.
Apr 4, 3:09 AM EDTTSTM WND DMG3 Wnw Buckhannon, WVPower line down along Serviceberry Lane.
Apr 4, 3:19 AM EDTTSTM WND GST 58Philippi, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 7.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2025-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2025-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

595 
WFUS51 KRLX 040707
TORRLX
WVC001-033-041-083-097-040730-
/O.NEW.KRLX.TO.W.0018.250404T0707Z-250404T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston WV
307 AM EDT Fri Apr 4 2025

The National Weather Service in Charleston West Virginia has issued a

* Tornado Warning for...
  North central Randolph County in northeastern West Virginia...
  Northeastern Lewis County in northern West Virginia...
  Northern Upshur County in northeastern West Virginia...
  Barbour County in northeastern West Virginia...
  Southeastern Harrison County in northern West Virginia...

* Until 330 AM EDT.

* At 306 AM EDT, a severe thunderstorm capable of producing a tornado
  was located 7 miles northwest of Buckhannon, moving east at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Buckhannon around 310 AM EDT.
  Philippi and Audra State Park around 315 AM EDT.
  Belington around 325 AM EDT.

Other locations impacted by this tornadic thunderstorm include
Kerens, Volga, Junior, Lorentz, Century, Hodgesville, Jane Lew,
Montrose, Nestorville, and Horner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3896 7975 3897 8042 3915 8043 3923 7981
      3918 7983 3912 7983 3911 7981 3908 7978
      3905 7978 3904 7979 3903 7976
TIME...MOT...LOC 0706Z 266DEG 42KT 3907 8032 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

MEK
1 follow-up statement
504 
WWUS51 KRLX 040719
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
319 AM EDT Fri Apr 4 2025

WVC033-041-040729-
/O.CAN.KRLX.TO.W.0018.000000T0000Z-250404T0730Z/
Lewis WV-Harrison WV-
319 AM EDT Fri Apr 4 2025

...THE TORNADO WARNING FOR NORTHEASTERN LEWIS AND SOUTHEASTERN
HARRISON COUNTIES IS CANCELLED...

The tornadic thunderstorm which prompted the warning moved out of 
the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 3896 7975 3897 8015 3918 8016 3923 7981
      3918 7983 3912 7983 3911 7981 3908 7978
      3905 7978 3904 7979 3903 7976
TIME...MOT...LOC 0719Z 266DEG 42KT 3908 8012 

$$

WVC001-083-097-040730-
/O.CON.KRLX.TO.W.0018.000000T0000Z-250404T0730Z/
Randolph WV-Upshur WV-Barbour WV-
319 AM EDT Fri Apr 4 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 AM EDT FOR NORTH
CENTRAL RANDOLPH...NORTHEASTERN UPSHUR AND BARBOUR COUNTIES...

At 319 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Audra State Park, moving east at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Philippi, Audra State Park, and Belington around 325 AM EDT.

Other locations impacted by this tornadic thunderstorm include
Kerens, Volga, Junior, Montrose, and Nestorville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3896 7975 3897 8015 3918 8016 3923 7981
      3918 7983 3912 7983 3911 7981 3908 7978
      3905 7978 3904 7979 3903 7976
TIME...MOT...LOC 0719Z 266DEG 42KT 3908 8012 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

MEK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this tornado warning went out at Apr 4, 2:39 AM EDT, 28 minutes earlier.

Area forecast discussion, Apr 4, 2:39 AM EDT, 28 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
239 AM EDT Fri Apr 4 2025

.SYNOPSIS...
A system serves up showers and thunderstorms at times through
the weekend, with flooding increasingly likely for the Mid-Ohio
Valley region. Dry weather finally returns Monday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 235 AM Friday...

Key Points:

 * Frontal boundary stalls over the southern WV coalfields through
Friday night promoting periods of moderate to heavy rain.

 * Flooding risk continues through the weekend amid additional
rainfall on top of already saturated soils.

Frontal boundary has returned southeast as a cold front,
pushing areas of moderate to heavy rain across NE Kentucky, SE
Ohio and W West Virginia late overnight into early Friday
morning. These areas have received widespread 1 to 2 inches of
rainfall during the last 24 hours. Several creek and small
streams have experienced rapid raises in water levels, and some
others have reached minor and moderate flood stages. Additional
rainfall (1 to 2 inches) will deteriorate existing flooding
concerns. Flood warnings across the area will likely need to be
extended in time to account for the incoming rainfall over
already saturated soils. A slight risk for excessive rainfall
exists through 8 AM Friday morning. A flash flood watch remains
in effect through Sunday.

Radar imagery shows scattered to numerous showers with embedded
thunderstorms moving east across the OH River at the moment of
writing. This rainfall activity will persist across the Tri-
state area and central and southern WV through this afternoon.

There may be a lull in showers and storms as the frontal
boundary stalls across the southern WV coalfields this
afternoon, but another punch of showers and strong
thunderstorms will be possible over the same area by 5 PM
Friday. Guidance suggests rainfall continuing into Friday night
with additional shortwaves.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
As of 1155 AM Thursday...

A warm front will lift north of the area Saturday morning, and much
of Saturday currently looks quiet across West Virginia and southwest
Virginia with warm, dry weather. In fact, the middle and upper 80s
can be expected across the West Virginia lowlands during the
afternoon as clouds mix with some sunshine. However, portions of
southeast Ohio and northeast Kentucky will likely see showers and
thunderstorms, especially the far northwestern tier of our coverage
area. SPC currently has a slight risk of severe storms across parts
of these areas Saturday. This threat will limited by lower amounts
of instability, but shear will remain plentiful for thunderstorm
organization (40-60 kts of 0-6 km bulk shear).

The main cold front will begin to approach Saturday night, and rain
chances will return from west to east. Rainfall could be heavy at
times overnight, especially across southeast Ohio, where WPC
currently has a slight risk of excessive rainfall forecast. In
addition, the heavy rainfall will also lead to an increased threat
of river flooding, especially along and west of the Ohio River.

Rain will track across West Virginia Sunday, with an additional 0.50-
1.00" possible across the state (heavier amounts west, lighter
amounts east). An additional 1.00-1.50" will be possible across
southeast Ohio and northeast Kentucky Sunday.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 1155 AM Thursday...

High pressure will finally build back into the region behind this
extended stretch of unsettled weather. Monday and Tuesday will be
much colder than normal with highs only in the upper 40s to lower
50s each day in a post-frontal airmass. Temperatures should return
to the 50s and lower 60s Wednesday with a ridge building back over
the Ohio Valley. The next chance of precipitation will be Thursday
will a potential upper-level low approaching from the west, but much
uncertainty exists at this time.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
As of 141 AM Friday...

IFR/LIFR dense fog has developed over areas that received
rainfall under calm winds such as CRW, HTS and PKB. Expect dense
fog to develop at EKN and CKB as well, shortly after TAF
issuance. Believe this fog will not last many hours like the
case of radiational cooling night which is not. Conditions will
slightly improve under showers or gusty thunderstorms as they
move east over PKB and HTS around 07Z. MVFR/IFR conditions can
be expected under strong thunderstorms or repetitive showers
through Friday. Conditions at BKW may remain VFR until
precipitation arrives early Friday morning.

Models do show a bit of a break after 16Z Friday, but
deteriorating conditions will return with another round of
heavy showers moving into the area Friday evening into Saturday.

Winds will mostly be light and variable to calm at most sites
overnight, but variable and gusty near thunderstorms. Winds
becoming with a northerly component north of the front, and
light and variable south of the front.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SATURDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: Timing, location, and intensity of
thunderstorms and heavy rain may vary from the forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                              FRI 04/04/25
UTC 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
EDT 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
CRW CONSISTENCY  L    L    L    L    L    L    L    L    L    L    L    L
HTS CONSISTENCY  H    M    M    M    H    M    M    M    M    M    M    H
BKW CONSISTENCY  H    M    M    M    H    H    M    M    H    H    H    H
EKN CONSISTENCY  H    H    M    H    M    M    M    M    H    M    M    H
PKB CONSISTENCY  M    M    M    H    H    H    H    H    H    H    M    M
CKB CONSISTENCY  H    M    H    M    M    M    H    H    H    H    H    H

AFTER 06Z SATURDAY...
IFR conditions possible in showers and thunderstorms Friday
night through Sunday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch through Sunday morning for WVZ005>011-013>020-
     027>032-039-040.
OH...Flood Watch through Sunday morning for OHZ066-067-075-076-
     083>087.
KY...Flood Watch through Sunday morning for KYZ101>103-105.
VA...None.

&&

SYNOPSIS...28/ARJ
NEAR TERM...ARJ
SHORT TERM...JMC
LONG TERM...JMC
AVIATION...ARJ
Hazardous weather outlook, Apr 3, 2:16 PM EDT, 12 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
216 PM EDT Thu Apr 3 2025

VAZ003-004-WVZ024>026-033-034-515>526-041830-
Dickenson-Buchanan-Mingo-Logan-Boone-McDowell-Wyoming-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
216 PM EDT Thu Apr 3 2025

This Hazardous Weather Outlook is for southwest Virginia, and
portions of northeast, southeast and southern West Virginia.

.DAY ONE...This Afternoon and Tonight.

Showers and thunderstorms are possible today and tonight, some of
which could be strong to severe.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Multiple rounds of showers and thunderstorms Friday through Sunday
may lead to minor flooding issues.

Strong to severe thunderstorms are possible again Friday and
Saturday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027>032-
039-040-041830-
Greenup-Carter-Boyd-Lawrence-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-
Upshur-Barbour-
216 PM EDT Thu Apr 3 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, and portions of central, northern, southern and western West
Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

In addition, showers and thunderstorms are possible today and
tonight, some of which could be strong to severe.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Multiple rounds of showers and thunderstorms Friday through Sunday
may lead to minor flooding issues.

Strong to severe thunderstorms are possible again Friday and
Saturday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Local storm report, Apr 3, 11:13 PM EDT, 3 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1113 PM EDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 AM     Tstm Wnd Dmg     Hurricane               38.44N 82.02W
04/03/2025                   Putnam             WV   911 Call Center

            Tree fell on powerlines and blocking Peach
            Tree Rd.

&&
Special weather statement, Apr 4, 1:11 AM EDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Charleston WV
111 AM EDT Fri Apr 4 2025

OHZ075-084>086-WVZ007-040530-
Athens OH-Meigs OH-Gallia OH-Vinton OH-Mason WV-
111 AM EDT Fri Apr 4 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN MEIGS...NORTHEASTERN
GALLIA...SOUTHEASTERN VINTON...SOUTHWESTERN ATHENS AND NORTHWESTERN
MASON COUNTIES THROUGH 130 AM EDT...

At 110 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mcarthur to near Rio Grande. Movement was
east at 60 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Vinton, Wilkesville, Radcliffe, Rutland, Lakin, Hartford City, Stroud
Run State Park, Pomeroy, Middleport, Athens, Dyesville, Darwin,
Cheshire, New Haven, Salem Center, Mason, Harrisonville, Syracuse,
Dexter, and Mcarthur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3938 8200 3889 8194 3891 8239 3907 8243
      3914 8242 3914 8245 3925 8248
TIME...MOT...LOC 0510Z 258DEG 54KT 3925 8241 3896 8235

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

01
Special weather statement, Apr 4, 1:29 AM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Charleston WV
129 AM EDT Fri Apr 4 2025

OHZ067-075-076-085-WVZ007>009-040545-
Washington OH-Athens OH-Meigs OH-Morgan OH-Jackson WV-Mason WV-
Wood WV-
129 AM EDT Fri Apr 4 2025

...STRONG THUNDERSTORMS WILL IMPACT MEIGS...WESTERN WASHINGTON...
SOUTHEASTERN MORGAN...ATHENS...NORTH CENTRAL MASON...NORTHWESTERN
JACKSON AND SOUTHWESTERN WOOD COUNTIES THROUGH 145 AM EDT...

At 129 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Athens to 6 miles
southwest of New Haven. Movement was east at 65 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Portland, Sandyville, Lakin, Reedsville, Stroud Run State Park,
Pomeroy, Washington, Little Hocking, Darwin, Cottageville, Coolville,
Tuppers Plains, Syracuse, Amesville, Lubeck, Racine, The Plains,
Mount Alto, Stockport, and Ravenswood.

This includes the following highways...
 Interstate 77 in West Virginia between mile markers 140 and 155.
 Route 50 in West Virginia between mile markers 1 and 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3882 8161 3890 8210 3895 8211 3896 8210
      3900 8210 3901 8211 3936 8216 3964 8164
TIME...MOT...LOC 0529Z 256DEG 57KT 3940 8203 3891 8203

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

01
Special weather statement, Apr 4, 1:49 AM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Charleston WV
149 AM EDT Fri Apr 4 2025

OHZ076-WVZ008>010-014-016-017-040615-
Washington OH-Jackson WV-Roane WV-Wirt WV-Wood WV-Pleasants WV-
Putnam WV-
149 AM EDT Fri Apr 4 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL WASHINGTON...SOUTHWESTERN
PLEASANTS...NORTHEASTERN PUTNAM...WIRT...WESTERN ROANE...JACKSON AND
WOOD COUNTIES THROUGH 215 AM EDT...

At 148 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Belpre to 7 miles
northwest of Kenna. Movement was east at 60 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Statts Mills, Sandyville, Given, Kentuck, Washington, Mineralwells,
Little Hocking, Lucille, Fleming, Vienna, Davisville, Lubeck,
Fairplain, Devola, North Hills, Peewee, Ravenswood, Harmony,
Parkersburg, and Williamstown.

This includes the following highways...
 Interstate 77 in West Virginia between mile markers 123 and 186.
 Interstate 77 in Ohio between mile markers 1 and 8.
 Route 50 in West Virginia between mile markers 1 and 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3958 8125 3860 8141 3866 8182 3867 8182
      3868 8177 3871 8181 3873 8179 3875 8181
      3892 8178 3893 8176 3896 8178 3909 8176
      3910 8174 3919 8174 3923 8172 3927 8173
      3942 8171 3958 8127
TIME...MOT...LOC 0548Z 260DEG 51KT 3936 8168 3872 8178

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

01
Special weather statement, Apr 4, 2:13 AM EDT, 54 minutes before
Special Weather Statement
National Weather Service Charleston WV
213 AM EDT Fri Apr 4 2025

WVZ009-016>020-027>029-040630-
Calhoun WV-Clay WV-Doddridge WV-Roane WV-Ritchie WV-Wirt WV-Wood WV-
Gilmer WV-Braxton WV-
213 AM EDT Fri Apr 4 2025

...STRONG THUNDERSTORMS WILL IMPACT CALHOUN...RITCHIE...SOUTHWESTERN
DODDRIDGE...GILMER...SOUTHWESTERN BRAXTON...EASTERN WIRT...CENTRAL
ROANE...NORTHEASTERN CLAY AND EAST CENTRAL WOOD COUNTIES THROUGH 230
AM EDT...

At 213 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of North Bend State Park to 8
miles south of Spencer. Movement was east at 55 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Nebo, Shock, Millstone, Cherry, Smithville, Rosedale, Mount Zion,
Glenville, Newberne, North Bend State Park, Ivydale, Big Springs,
Berea, Brohard, Stumptown, Tanner, Macfarlan, Annamoriah, Burnt
House, and Ellenboro.

This includes the following highways...
 Interstate 79 between mile markers 30 and 32, and between mile
markers 34 and 49.
 Route 50 in West Virginia between mile markers 21 and 45.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3929 8126 3927 8124 3927 8123 3929 8123
      3926 8073 3849 8093 3865 8140 3930 8133
TIME...MOT...LOC 0613Z 284DEG 46KT 3922 8125 3868 8135

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

01
Special weather statement, Apr 4, 2:57 AM EDT, 10 minutes before
Special Weather Statement
National Weather Service Charleston WV
257 AM EDT Fri Apr 4 2025

WVZ030-031-039-040-525-040715-
Barbour WV-Northwest Randolph WV-Harrison WV-Upshur WV-Lewis WV-
257 AM EDT Fri Apr 4 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN RANDOLPH...EASTERN
LEWIS...UPSHUR...SOUTHWESTERN BARBOUR AND SOUTHEASTERN HARRISON
COUNTIES THROUGH 315 AM EDT...

At 257 AM EDT, Doppler radar was tracking a strong thunderstorm near
Stonewall Jackson, or near Weston, moving east at 70 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Volga, Stonewall Jackson, Lorentz, Century, Jane Lew, Philippi,
Alton, Audra State Park, Walkersville, Jackson Mill, Buckhannon,
Weston, Lost Creek, Ellamore, Rock Cave, Tallmansville, Overhill,
Hodgesville, Horner, and French Creek.

This includes the following highways...
 Interstate 79 between mile markers 91 and 110.
 Route 33 between mile markers 1 and 17.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3875 7996 3883 8048 3885 8049 3885 8050
      3886 8052 3914 8054 3921 8001
TIME...MOT...LOC 0657Z 267DEG 63KT 3896 8042

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

01

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 1:29 AM EDTSpecial Weather StatementRLXJackson16 min
Apr 4, 1:49 AM EDTSpecial Weather StatementRLXJackson, Wirt, Wood26 min
Apr 4, 2:13 AM EDTSpecial Weather StatementRLXCalhoun, Gilmer, Ritchie, Roane17 min
Apr 4, 2:57 AM EDTSpecial Weather StatementRLXLewis, Upshur18 min
Apr 4, 3:34 AM EDTSpecial Weather StatementRLXPocahontas26 min
Apr 4, 4:57 AM EDTSpecial Weather StatementRLXBoone, Logan, Mingo48 min
Apr 4, 5:34 AM EDTAreal Flood WarningRLXWood62 hr
Apr 4, 5:50 AM EDTSpecial Weather StatementRLXLogan, Mingo25 min
Apr 4, 7:11 AM EDTFlash Flood WarningRLXBoone, Kanawha, Lincoln, Logan, Mingo, Wayne7 hr
Apr 4, 7:35 AM EDTAreal Flood WarningRLXBoone, Braxton, Calhoun, Clay, Fayette, Gilmer and 6 more14 hr
Apr 4, 7:58 AM EDTAreal Flood WarningRLXDoddridge, Pleasants, Ritchie, Tyler12 hr
Apr 4, 8:09 AM EDTFlash Flood WarningRLXCabell, Lincoln, Putnam, Wayne4 hr
Apr 4, 9:10 AM EDTFlash Flood WarningRLXBoone, Fayette, Logan, Mingo, Raleigh, Wyoming6 hr
Apr 4, 11:47 AM EDTAreal Flood WarningRLXCabell, Lincoln, Putnam, Wayne30 hr
Apr 4, 1:55 PM EDTAreal Flood WarningRLXBoone, Kanawha, Lincoln, Logan, Mingo, Wayne14 hr
Apr 4, 3:08 PM EDTAreal Flood WarningRLXBoone, Fayette, Logan, Mingo, Raleigh, Wyoming9 hr

Nearby

Tornado Warnings in West Virginia, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.